Convolution approach for beam propagation in random media

Fei Wang, Olga Korotkova

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

A simple formula is derived for predicting transverse intensity distribution of coherent and partially coherent (Schell-model) scalar beams propagating in extended linear isotropic, homogeneous media with given power spectra of refractive index. The examples illustrate how the formula can be applied to different beams propagating in atmospheric and oceanic turbulence. Our result provides deep insight into the light-media interaction process and serves as a convenient analytical and/or numerical tool for analyzing beam propagation problems without performing lengthy evaluations.

Original languageEnglish (US)
Pages (from-to)1546-1549
Number of pages4
JournalOptics Letters
Volume41
Issue number7
DOIs
StatePublished - Apr 1 2016

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Convolution approach for beam propagation in random media'. Together they form a unique fingerprint.

  • Cite this